MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; INSTRUMENT, HIP

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the distributorship that the products were found to be nonconforming.No products in the package.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
  visual review of the provided photographs identified the following: the pin was missing in the closed tube.There is no tamper evident seal on the product, therefore it cannot be confirmed this product left zimmer biomet nonconforming.No further evaluation is possible with the images provided.The packaging of a modular flex drill bit was returned.Visual evaluation identified the following: the tube did not contain the drill bit.The blue caps were correctly attached with foam end cap inside the tube.There was no damage to the tube or caps.No further evaluation could be performed with the returned product.Review of the device history records and receiving inspection report identified no deviations or anomalies during manufacturing.Supplier's device history records were not reviewed as the reported event is related to packaging process that is performed at zimmer biomet.Review of the rir confirmed that all products of the lot were accepted by zimmer biomet.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11934950
Report Number0001822565-2021-01507
Device Sequence Number4344916
Product Code LXH
UDI-Device Identifier00889024152212
UDI-Public(01)00889024152212(10)65088230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000703
Device Lot Number65088230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1